Treatment-related myelodysplasia/AML in a patient with a history of breast cancer and an oligodendroglioma treated with temozolomide: Case study and review of the literature

Vanita Noronha, Nancy Berliner, Karen K. Ballen, Jill Lacy, Jean Kracher, Joachim Baehring, John W. Henson

Research output: Contribution to journalArticlepeer-review

59 Scopus citations

Abstract

The emergence of temozolomide as an effective alkylating agent with little acute toxicity or cumulative myelosuppression has led to protracted courses of chemotherapy for many patients with gliomas. Secondary, or treatment-related, myelodysplasia (t-MDS) and acute myelogenous leukemia (t-AML) are life-threatening complications of alkylating chemotherapy and have been reported in patients with primary brain tumors. We describe a case of temozolomide-related t-MDS/AML and discuss the clinical features of this condition. Administration of an alkylating agent in patient populations with long median survivals must be undertaken with an understanding of the potential for this treatment complication.

Original languageEnglish (US)
Pages (from-to)280-283
Number of pages4
JournalNeuro-Oncology
Volume8
Issue number3
DOIs
StatePublished - Jul 2006
Externally publishedYes

Keywords

  • Brain neoplasm
  • Glioblastoma
  • Myelodysplastic syndrome
  • Recurrent glioma
  • Secondary leukemia
  • Secondary myelodysplastic syndrome
  • Temozolomide
  • Treatment complication

ASJC Scopus subject areas

  • Oncology
  • Clinical Neurology
  • Cancer Research

Fingerprint

Dive into the research topics of 'Treatment-related myelodysplasia/AML in a patient with a history of breast cancer and an oligodendroglioma treated with temozolomide: Case study and review of the literature'. Together they form a unique fingerprint.

Cite this